Thunderstorm Wind, Garrett
- When
- July 1, 3:50 PM EST
- Where
- Garrett County, Oakland
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.417, -79.417
Thunderstorm winds downed a few trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 1, 2:20 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 320 PM EDT SUN JUL 1 2001 NOT MUCH TIME...WL MAKE THIS QUICK. FRONT SLOWING DOWN AS IT MOVES ACRS CWA. PROBLEM IS STARTING TO SHIFT FROM SVR TSTMS TO FLASH FLOODING. WL CANX SVR TSTM WATCH FOR NWRN PORTIONS OF CWA...BUT WL KEEP FOR RMDR OF AREA. IN ADDITION...WL GO AHD AND ISSUE FFA TIL 10PM TO ADDRESS POTENTIAL FLOODING PROBLEMS. THIS FFA AREA WILL OVERLAP THE COUNTIES REMAINING IN THE SVR TSTM WATCH. THE GOOD NEWS...ONCE WE GET PAST THIS LOOKS LIKE QUIET WEATHER UNTIL THE FOURTH. STRAGER .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SUNDAY FOR ZONES OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES PAZ021... PAZ029>032. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SUNDAY FOR ZONES PAZ021...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES WVZ003>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SUNDAY FOR ZONES WVZ003>004...WVZ012...WVZ021>022.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
124 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
Z
1210 PM TITUSVILLE PA WIND DAMAGE
07/01/01 VENANGO TREES DOWN ON RT 8REPORTED
BY SKYWARN SPOTTERS
AMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
249 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM NEW PHILADELPHIA OH WIND DAMAGE
07/01/01 TUSCARAWAS TREES DOWN ON RT
39REPORTED BY LAW
ENFORCEMENT
0150 PM MCCANDLESS TWP PA WIND DAMAGE
07/01/01 ALLEGHENY LARGE BRANCHES DOWN
REPORTED BY SKYWARN
SPOTTERS
0150 PM PORT WASHINGTON OH WIND DAMAGE
07/01/01 TUSCARAWAS TREES DOWNREPORTED BY LAW
ENFORCEMENT
0157 PM CORAOPOLIS PA 60 MPH TSTM WIND GUST
07/01/01 ALLEGHENY
0215 PM ROBINSON PA WIND DAMAGE
07/01/01 ALLEGHENY TREES DOWN AT ROBINSON
TOWN CENTER REPORTED BY
PUBLIC
0145 PM SHATLER PA 1.00 INCH HAIL
07/01/01 ALLEGHENY REPORTED BY SKYWARN
SPOTTERS
1210 PM PLEASANTVILLE PA WIND DAMAGE
07/01/01 VENANGO TREES DOWN ON RT 8
REPORTED BY SKYWARN
SPOTTERS
1145 PM GREENVILLE PA WIND DAMAGE
07/01/01 MERCER TREES DOWN REPORTED BY
SKYWARN SPOTTERS
0240 PM 2 N DERRY PA .75 INCH HAIL
07/01/01 WESTMORELAND REPORTED BY SKYWARN
SPOTTERS
0240 PM MCDONALD PA WIND DAMAGE
07/01/01 WASHINGTON TREES DOWN REPORTED BY LAW
ENFORCEMENT
AMSOHZ057>059-068-069-PAZ021-029>032-WVZ003-004-012-021-022-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT SUN JUL 1 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... MERCER VENANGO FOREST LAWRENCE BUTLER CLARION JEFFERSON ARMSTRONG INDIANA BEAVER IN WEST VIRGINIA... HANCOCK BROOKE IN OHIO... COLUMBIANA CARROLL TUSCARAWAS COSHOCTON HARRISON JEFFERSON SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY WASHINGTON WESTMORELAND GREENE FAYETTE IN WEST VIRGINIA... OHIO MARSHALL WETZEL MONONGALIA MARION IN OHIO... MUSKINGUM GUERNSEY BELMONT NOBLE MONROE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
344 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM CREEKSIDE PA WIND DAMAGE
07/01/01 INDIANA TREES DOWN REPORTED BY LAW
ENFORCEMENT
0230 PM PIEDMONT OH WIND DAMAGE
07/01/01 HARRISON TREES DOWN OVER RT 22 AND
151 REPORTED BY LAW
ENFORCEMENT
0245 PM CUMBERLAND OH WIND DAMAGE
07/01/01 GUERNSEY TREES DOWN REPORTED BY LAW
ENFORCEMENT
0150 PM MOUNT NEBO PA WIND DAMAGE
07/01/01 ALLEGHENY TREES DOWN REPORTED BY
PUBLIC
0110 PM WINFIELD PA WIND DAMAGE
07/01/01 BUTLER TREES DOWN ON WINFIELD RD.
REPORTED BY LAW ENFORCEMENT
0300 PM PINE TWP PA WIND DAMAGE
07/01/01 ALLEGHENY TREES DOWNREPORTED BY
SKYWARN SPOTTERS
0315 PM MOUNDSVILLE WV WIND DAMAGE
07/01/01 MARSHALL TREES DOWN REPORTED BY
SKYWARN SPOTTERS
0130 PM POTTER PA WIND DAMAGE
07/01/01 BEAVER TREES DOWN ON RT 18
REPORTED BY LAW ENFORCEMENT
0100 PM FREDRICKTOWN OH WIND DAMAGE
07/01/01 COLUMBIANA L LARGE PINE TREE DOWN
REPORTED BY PUBLIC
AMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
404 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM SOUTH BUFFALO PA WIND DAMAGE
07/01/01 ARMSTRONG TREES DOWN REPORTED BY
PUBLIC
0245 PM LATROBE PA WIND DAMAGE
07/01/01 WESTMORELAND TREES AND POWER LINES DOWN
REPORTED BY LAW ENFORCEMENT
0340 PM BOBTOWN PA WIND DAMAGE
07/01/01 GREENE TREES DOWN REPORTED BY LAW
ENFORCEMENT
AMSMDZ001-OHZ069-PAZ031-032-WVZ012-021>023-041-020100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 428 PM EDT SUN JUL 1 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 858 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN OHIO... MONROE IN MARYLAND... GARRETT <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2001Every state in 2001This day in weather historyWarnings in Maryland, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261350.